MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/pec.0000000000003598

Медицинская библиотека · Pediatric emergency care · 2026

High Risk Acetaminophen Ingestion in a Nine-Month-Old Requiring Hemodialysis: A Case Report.

Mero Camille, Haan Raven, Tamimi Sandra Al, Gonzalez Vincent B, Penfil Scott, Schultz Brian R E

СтатьяКлинический случайПеревод пока не подготовлен

Аннотация

BACKGROUND

High-risk acetaminophen (APAP) overdose in infants is rare but may result in rapid metabolic deterioration due to early mitochondrial dysfunction. Prompt recognition and aggressive intervention are essential for survival, yet pediatric-specific management strategies remain limited in the literature.

CASE PRESENTATION: A previously healthy 9-month-old boy ingested an estimated 25 g of acetaminophen (∼2700 mg/kg by history) following an exploratory ingestion. Within 4 hours, he developed an altered mental status, severe anion-gap metabolic acidosis with lactic acidosis, early coagulopathy, and respiratory failure. He was diagnosed with high-risk acetaminophen poisoning complicated by adenovirus-associated acute respiratory distress syndrome (ARDS).

MANAGEMENT AND OUTCOME: Treatment included high-dose N-acetylcysteine (NAC), adjunctive fomepizole, 2 sessions of intermittent hemodialysis (HD), followed by 16 hours of continuous renal replacement therapy (CRRT). Management also required aggressive phosphorus repletion and prolonged mechanical ventilation. The patient was extubated on day 17 and discharged on day 35 without progression to acute liver failure.

CONCLUSION

This case demonstrates successful multimodal management of high-risk acetaminophen poisoning in an infant using extracorporeal toxin removal and adjunctive therapies. It highlights practical considerations for NAC dose adjustment during HD and CRRT and underscores important public health concerns regarding the accessibility and formulation of potentially lethal medications. Regulatory strategies limiting acetaminophen quantities per container and discouraging formulations attractive to young children may reduce the risk of severe exploratory ingestions.

Для цитирования: Mero Camille, Haan Raven, Tamimi Sandra Al, Gonzalez Vincent B, Penfil Scott, Schultz Brian R E. High Risk Acetaminophen Ingestion in a Nine-Month-Old Requiring Hemodialysis: A Case Report.. Pediatric emergency care. 2026. DOI: 10.1097/pec.0000000000003598.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.